A perturbation treatment of oscillating magnetic fields in the radical pair mechanism using the Liouville equation

J. M. Canfield, R. L. Belford, P. G. Debrunner, K. Schulten

Research output: Contribution to journalArticle

Abstract

This paper describes an application of time-dependent perturbation theory to the calculation of singlet-to-triplet yields in radical pair reactions for oscillating magnetic fields. It outlines an iterative approach, based on the Liouville equation, that holds for any order of perturbation theory. It then compares this method to other methods, namely, numerical integration and the rotating frame treatment as well as methods based on the Schrödinger equation, and gives sample results.

Original languageEnglish (US)
Pages (from-to)59-69
Number of pages11
JournalChemical Physics
Volume195
Issue number1-3
DOIs
StatePublished - Jun 1 1995

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Physical and Theoretical Chemistry

Fingerprint Dive into the research topics of 'A perturbation treatment of oscillating magnetic fields in the radical pair mechanism using the Liouville equation'. Together they form a unique fingerprint.

  • Cite this